Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 11, 2012, 2:55 AM EDT for Miami-Dade County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 2:55 AM EDT (06:55 UTC)
- Expired
- Jul 11, 2012, 3:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WWUS82 KMFL 110655
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 AM EDT WED JUL 11 2012
FLZ073-074-173-110745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
255 AM EDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 345 AM EDT
* AT 251 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PERRINE...AND MOVING WEST AT 10 MPH.
* THE STORM WILL AFFECT...
PERRINE...
PALMETTO BAY...
KENDALL...
WEST PERRINE...
ZOO MIAMI...
WEST KENDALL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2565 8026 2562 8028 2561 8030 2558 8030
2558 8034 2559 8052 2571 8050 2579 8046
2572 8031 2568 8025
TIME...MOT...LOC 0655Z 110DEG 9KT 2562 8030
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:52 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 11, 1:52 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 152 AM EDT WED JUL 11 2012 .AVIATION... FOR THE VERY SHORT TERM...TERMINALS KPBI...KFXE AND KFLL COULD HAVE BRIEF PERIODS OF SUB-VFR CONDITIONS. TERMINAL KPBI HAS BEEN ASSIGNED VCTS FOR THE SHORT TERM AND TERMINAL KFXE HAS A BRIEF HEAVY SHOWER WITH VISIBILITY REPORTED DOWN TO NEAR 2 MILES BUT THE CELL CONTINUES TO MOVE WESTWARD WITH VISIBILITY AND CEILINGS CLEARING QUICKLY AFTER 06Z. THE REMAINING TERMINALS HAVE BEEN ASSIGNED VCSH DURING THE EARLY MORNING HOURS WITH MAINLY VFR CONDITIONS EXPECTED EXCEPT FOR BRIEF SUB-VFR CONDITIONS WITH A BRIEF PASSING SHOWER. FOR WEDNESDAY...ALL TERMINALS ASSIGNED VCTS AT 14Z WITH SCATTERED THUNDERSTORMS POSSIBLE IN THE LATE MORNING AND AFTERNOON HOURS ACROSS THE PENINSULA. 60 && .PREV DISCUSSION... /ISSUED 1035 PM EDT TUE JUL 10 2012/ UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE ATLANTIC...ESPECIALLY OFF THE PALM BEACH COAST. HAVE TRENDED POPS SCATTERED ALONG THE PALM BEACHES TO ISOLATED ELSEWHERE. THE HRRR DOES SHOW THE CURRENT TREND WELL AND CONTINUES TO PUSH ACTIVITY ONSHORE ACROSS PALM BEACH COUNTY...SO HAVE HIGHEST POPS THERE. THE MIAMI SOUNDING SHOWS THAT THE FLOW BELOW 700 MB HAS GONE FROM EASTERLY THIS MORNING TO NOW SOUTHEASTERLY...WITH SLIGHTLY HIGHER INSTABILITY IN THE 6-15K FT LAYER/STEEPER LAPSE RATES. STILL...LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED TO BE THE MAIN IMPACTS FROM THE STORMS OVERNIGHT. /GREGORIA PREV DISCUSSION... /ISSUED 735 PM EDT TUE JUL 10 2012/ AVIATION...EXPECT SHOWERS TO CONTINUE MOVING ACROSS THE TERMINALS OVERNIGHT...WITH WINDS BECOMING LIGHT BY 11/01Z. ONCE AGAIN...EASTERLY FLOW WILL PICK UP SPEED AND SHOWERS AND THUNDERSTORMS WILL DEVELOP BY 11/14Z...BUT NOT CONFIDENT AT THIS MOMENT OF THEIR LOCATION RELATED TO THE TERMINALS. THEREFORE...KEPT VCTS EVERYWHERE AND WILL AMEND IF NECESSARY. PREV DISCUSSION... /ISSUED 216 PM EDT TUE JUL 10 2012/ DISCUSSION...DEEP LAYER RIDGE HAS BECOME ESTABLISHED ACROSS THE ATLANTIC AND EXTENDING ACROSS N FL WITH A WEAK TROUGH OVER THE WESTERN GULF. THIS SYNOPTIC PATTERN WILL PERSIST THROUGH THE SHORT TERM FCST MAINTAINING A DEEP EASTERLY FLOW ACROSS THE REGION WITH SLIGHTLY ABOVE AVERAGE PWAT VALUES FOR MID JULY. EMBEDDED IN THE EAST FLOW WILL BE A SERIES OF WEAK LOW-MID LEVEL TROUGHS INTERACTING WITH THE ABUNDANT TROPICAL MOISTURE. THE TIMING OF EACH INDIVIDUAL TROUGH IS UNCERTAIN BUT THIS TYPE OF PATTERN SUGGESTS NOCTURNAL SHRA/ISOLD TSRA OVER THE ATLANTIC AND GULF WATERS WITH AFTERNOON AND EARLY EVENING ENHANCED CONVECTION OVER THE MAINLAND WITH THE INTERIOR AND WEST COAST BEING THE MAIN FOCUS. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL WITH FREQUENT TO EXCESSIVE LIGHTNING ALTHOUGH A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS. THIS PATTERN WILL CHANGE LITTLE THROUGH THE END OF THE WEEK INTO THE UPCOMING WEEKEND AS A LARGE MID LEVEL RIDGE WILL BUILD OFF THE CAROLINA CST AND HEIGHTS SLOWLY RISE OVER THE SOUTHEAST STATES. A TUTT LIKE FEATURE WILL ALSO TRACK WEST ACROSS CUBA AND THE GULF THIS WEEKEND. AS THE SFC RIDGE AXIS REMAINS TO THE NORTHEAST OF S FL WILL MAINTAIN AN EASTERLY FLOW. THIS WILL CONTINUE A TRANSPORT OF MOIST FLOW ACROSS S FL WITH SCT DIURNAL CONVECTION EXPECTED AND TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL. MARINE...WINDS WILL GENERALLY BE 15 KNOTS OR LESS THROUGH AT LEAST THE END OF THIS WEEK AND POSSIBLY A SLIGHT INCREASE TOWARDS THE WEEKEND. SEAS WILL BE AT 4 FT OR LESS FOR THE MOST PART WITH SCT SHRA/TSRA THROUGH THE PERIOD. FIRE WEATHER...AMPLE LOW LEVEL TROPICAL MOISTURE TO REMAIN IN PLACE SO NO MAJOR CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 76 89 76 / 50 30 40 30 FORT LAUDERDALE 89 77 90 78 / 50 30 40 30 MIAMI 89 78 90 77 / 50 30 50 30 NAPLES 89 75 90 76 / 60 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...14/MJB AVIATION/RADAR...60/BD
Hazardous weather outlook, Jul 10, 7:07 PM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 707 PM EDT TUE JUL 10 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 111600- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 707 PM EDT TUE JUL 10 2012 ...SCATTERED THUNDERSTORMS POSSIBLE ATLANTIC WATERS... ...SLIGHT RISK OF WATERSPOUTS GULF AND ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ADJACENT COASTAL WATERS OVERNIGHT. THE PRIMARY IMPACTS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE GULF WATERS AND THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY. RIP CURRENTS: LIGHT ONSHORE FLOW WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 11, 2:55 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 AM EDT WED JUL 11 2012
FLZ073-074-173-110745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
255 AM EDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 345 AM EDT
* AT 251 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PERRINE...AND MOVING WEST AT 10 MPH.
* THE STORM WILL AFFECT...
PERRINE...
PALMETTO BAY...
KENDALL...
WEST PERRINE...
ZOO MIAMI...
WEST KENDALL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2565 8026 2562 8028 2561 8030 2558 8030
2558 8034 2559 8052 2571 8050 2579 8046
2572 8031 2568 8025
TIME...MOT...LOC 0655Z 110DEG 9KT 2562 8030
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jul 11, 2:51 AM EDT | Special Marine Warning | MFL | 24 min | |
| Jul 11, 4:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 11, 5:20 AM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jul 11, 5:46 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Jul 11, 5:56 AM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 11, 6:32 AM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 11, 8:35 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 11, 9:42 AM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.